MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Codes Device Damaged Prior to Use (2284); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not used.If explanted, give date: not applicable as the lens was not used.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
Reportedly, during opening of the zxt150 17.5 diopter intraocular lens (iol) package, the technician noticed a scratch on the lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 7/3/2017 device returned to manufacturer? yes.Device evaluation: the product was received for investigation.The pouch was opened, and inside there was a closed lens case.The lens was lying loose in the pouch.Visual inspection shows that the lens was prepared for use; material was present on the lens that appears to be dried viscoelastic.On the optic, some surface damage that looks like a scratch could be seen.Investigation of the return sample and the condition of the return sample do not suggest the scratch was introduced during manufacturing.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6598962
Report Number9614546-2017-00481
Device Sequence Number18998243
Product Code POE
UDI-Device Identifier05050474605152
UDI-Public(01)05050474605152(17)211208
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physicist
Device Expiration Date12/08/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1